Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 61, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 2004, 10:29 AM CDT for Mobile County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 10:29 AM CDT (15:29 UTC)
- Expired
- Jun 22, 2004, 11:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 16 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 3.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WUUS54 KMOB 221529 SVRMOB ALC097-221600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1029 AM CDT TUE JUN 22 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 1100 AM CDT * AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOREST HILL...OR ABOUT 8 MILES NORTHWEST OF DOWNTOWN MOBILE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I65 AND AL 158 AND CHICKASAW BY 1035 AM CDT SARALAND BY 1040 AM CDT SATSUMA BY 1050 AM CDT I65 AND US 43 AND CREOLA BY 1055 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3076 8829 3064 8814 3086 8796 3097 8803 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:12 AM CDT, 7 hours 17 minutes earlier.
Area forecast discussion, Jun 22, 3:12 AM CDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 312 AM CDT TUE JUN 22 2004 .SYNOPSIS...A CLOSED LOW LOCATED AT THE SOUTHERN END OF HUDSON BAY IS PARENT TO A FRONT APPROACHING CWA WITH CYCLOGENESIS INDICATED OVER ARKANSAS. THE LOW LEVELS OF THE TROPOSPHERE SHOW THIS TROUGH OR CONVERGENCE ZONE WOULD BRING IN A LIKELY PROSPECT OF CONVECTION TODAY AND TOMORROW. && .SHORT TERM...MODELS STILL SHOW SOME SHORTWAVES ASSOCIATED WITH INSTABILITY OVER THE NORTHERN GULF COAST STATES LATER THIS WEEK. PRECIPITABLE WATER FORECAST INDICATING A REACH INTO THE 2 INCH CATEGORY BY THURSDAY AS A SERIES OF SHORTWAVES SWING AROUND THE BASE OF THE HUDSON BAY SURFACE AND UPPER LOW. A WEAK FRONT WOULD ARRIVE IN WESTERN MISSISSIPPI BY WEDNESDAY. ETA WANTS TO STALL THIS FEATURE OVER THE MISSISSIPPI DELTA BY ABOUT THE SAME TIME BEFORE STALLING. GFS IS SUFFERING CONVECTIVE FEEDBACK OVER SOUTHERN PLAINS ESPECIALLY AT TAU = 66 HR. SEEMS TO BE ONE AFTER THE OTHER...SO TEND TO ETA SOLUTION. GFS 12 HR POPS DO REFLECT ETA TIMING. AS FOR THE FRONT ACTUALLY ARRIVING...WILL WAIT AND RETAIN CLIMO IN THE INTERIM. THE ZONAL POTENTIAL ENERGY AT THIS POINT IS JUST NOT THERE. && .EXTENDED...NO CHANGES. OMEGA BLOCK OVER THE NORTHERN HALF OF CONUS...RIDGE OVER WESTERN CONUS...AND PERSISTENT WEAK TROUGH FROM HUDSON BAY INTO MX. UPPER RIDGE FROM THE TROPICAL ATLANTIC INTO THE EASTERN GULF. MEDIUM RANGE MODELS AT ODDS ON RIDGE PLACEMENT AND HOW IT WOULD DEFLECT SHORTWAVE ENERGY AROUND THE FA. ECMWF/NOGAPS STRONGEST WITH EASTERN UPPER RIDGE...UK...GFS...AND CANADIAN TEND TO PUT A DING IN THE RIDGE WHICH WOULD BRING BETTER CHANCE FOR PRECIP. HOWEVER...UNCERTAINTY WITH SMALL FEATURES AT LONG RANGES SUPPORTS WISDOM OF GOING STATUS QUO FOR THE EXTENDED INTO THE COMING WEEK. && .MARINE...A SURFACE RIDGE EXTENDING FROM SOUTHERN FLORIDA ACROSS THE NORTHERN GULF OF MEXICO WILL GRADUALLY BUILD OVER THE NEXT SEVERAL DAYS. THIS WILL MAINTAIN A LIGHT TO OCCASIONAL MODERATE ONSHORE FLOW THROUGH THE FORECAST PERIOD...WITH LITTLE CHANGE IN SEA STATE EXPECTED. ABOVE NORMAL PRECIPITABLE WATER ENVIRONMENT WILL REMAIN AS TROPICAL FEED CONTINUES IN DEEP SOUTHWEST FLOW. ISOLATED TO SCATTERED CONVECTION...MAINLY NOCTURNAL WITH AID OF LAND BREEZE...WILL OCCUR THROUGH MIDWEEK AS SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE THROUGH WEAK UPPER RIDGE. THIS PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEKEND ACCORDING TO BOTH THE ETA AND GFS...SO NO CHANGES WILL BE MADE IN THE EXTENDING. .PRELIMINARY TEMPS / POPS... MOBILE 87 74 87 72 / 50 50 60 50 PENSACOLA 88 76 87 74 / 50 50 60 50 DESTIN 87 76 87 75 / 60 40 60 50 EVERGREEN 89 72 86 70 / 60 50 60 50 WAYNESBORO 88 71 85 67 / 50 60 60 40 CAMDEN 89 71 86 68 / 70 50 60 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 77/22
Hazardous weather outlook, Jun 22, 5:30 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE JUN 22 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221900- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AN INCREASINGLY UNSTABLE ATMOSPHERE AND DEVELOPING SEABREEZE WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM ACROSS THE AREA LATE THIS MORNING AND AFTERNOON. A FEW COULD PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE THUNDERSTORM ACTIVITY WILL DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 10:21 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1021 AM CDT TUE JUN 22 2004 ALZ061-063-221615- LOWER MOBILE-UPPER MOBILE- 1021 AM CDT TUE JUN 22 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 1017 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MOBILE AIRPORT...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MAGNOLIA GROVE GOLF COURSE...UNIVERSITY OF SOUTH ALABAMA...FOREST HILL...I65 AND MOFFETT ROAD...I65 AND US 45...EIGHT MILE AND WHISTLER THROUGH 1115 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.